MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regn4110 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "attempted to insert dilator sheath, had nick skin 3 times, still unable to advance, noted fracture in the peel way sheath, second sheath dropped and noted it was bent at the tip, two clinicians attempted to insert unsuccessfully, dropped a 4fr dilator sheath and was able to advance without issues." it was reported this occurred with two devices.This report addresses the first device.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the microintroducer was difficult to insert was confirmed but the cause is unknown.Four photographs of two damaged 3.5fr microez microintroducer/dilator/sheaths were returned for evaluation.The sheaths had not been split on either sample and the dilators were still found inlaid within the sheaths.The distal ends of the sheaths both contained deformation where the material appeared jagged and was slightly flared outward away from the dilator shaft.This damage can be indicative of a difficult placement.In addition to the damage on the distal end of the sheaths, one of the samples contained a bend in the introducer shaft.The sheath appeared to be buckled/ballooned in the bent region.It is likely that the difficult insertion contributed to the visible damage on the samples.However, it is not known if additional unknown factors contributed to this event.Microscopic observation, tactile evaluation, and dimensional analysis could not be conducted without the physical samples.Therefore, the exact root cause of the difficult insertion could not be determined.Possible contributing factors could include a steep insertion angle, advancement against resistance, a poor transition of the introducer sheath to the dilator, or damage to the sheath prior to use.Sheath damage can be minimized by simultaneously advancing the sheath and dilator as a single unit using a rotational motion.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.
 
Event or Problem Description

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15136463
Report Number3006260740-2022-02981
Device Sequence Number5208632
Product Code PND
UDI-Device Identifier00801741154003
UDI-Public(01)00801741154003
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS4153108BDP
Device Lot NumberREGN4110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown